Your Hair Loss Questions Answered: Baldness FAQ

Your Hair Loss Questions Answered: Baldness FAQ

We have fielded countless questions on hair loss since we started this site. In this guide we aim to answer all of them as best we can, getting to the root of your problem in more ways than one.

Does Masturbation Cause Hair Loss?

Does Masturbation Cause Hair Loss?
Just out of shot there is a very disappointed man who realizes his frantic self pleasuring has just caught up with him.

This may sound like a random, paranoid concern. It’s the sort of thing that would only ever be asked on the internet and has no basis in truth (like most of the things on the internet). However, there is some science behind it and the answer isn’t a clear as you would expect. Nor is it as reassuring.

Ejaculation triggers a release of hormones. One of these is testosterone, which can then be converted into DHT in the prostate and testicles. This chemical then begins to circulate through your body and if it reaches your scalp and builds up, then it can inhibit hair follicles. DHT is one of the main causes of hair loss in men. It goes without saying that anything that triggers DHT is not good for hair loss.

However, unless problems already exist, such as an extreme sensitivity to DHT, then it is highly unlikely that an individual will experience hair loss as a result of excessive masturbation. It is is perfectly healthy thing to do. What’s more, it is essential in rejuvenating sperm and keeping the sexual organs ticking over. You can actually cause more problems for your body if you refuse to masturbate. In fact, the build-up of stress that results from not being able to masturbate could also trigger hair loss.

Does Creatine Cause Hair Loss?

Does Creatine Cause Hair Loss?

Another thing that can trigger an increase in DHT is the supplement creatine. This is a very popular supplement in the bodybuilding community and many young men are worried about consuming it because they are worried about thinning hair. After all, many of them are taking creatine because they want to improve the way they look, and it’s no good packing on a little muscle at the expense of your hair falling out.

It’s true that creatine can cause an increase in DHT. But it’s not DHT that’s the problem so much as how the body deals with it. If you have a sensitivity to it, as mentioned above, then creatine can cause more hair loss. But the same goes for many things. In fact, if you have that sensitivity then it’s going to be very difficult for you to stop the effect of DHT because there are so many things that can increase production.

And the more creatine you take, the higher of a risk you run. However, if you don’t have that sensitivity, then it’s unlikely that creatine will cause hair loss.

What Medications Cause Hair Loss?

Unfortunately, there are a long list of medications that cause hair loss. As a result, if you’re on a number of medications and are experiencing hair loss, it can be an ordeal to try and work out what medication is causing the hair loss or if it’s being caused by more than one medication.

The medications most commonly associated with hair loss have been listed below:

  • Anticoagulants (Warfarin, Sofarin, Heparin)
  • Anticonvulsants (Tridione, Depakote)
  • Antidepressants (Prozac, Paxil, Zoloft)
  • Gout Medications (Lopurin, Zyloprim)
  • Beta Blockers (Atenolol, Propranolol)
  • Hormone Supplements (Testosterone, Birth Control)

An excess amount of Vitamin A can also cause hair loss. As discussed in our Hair Loss Vitamins article, it is important to consume a balanced diet that contains a healthy profile of vitamins and minerals. But it is possible to overdo it and to cause even more problems than the ones you are trying to fix.

How Long Does Postpartum Hair Loss Last?

How Long Does Postpartum Hair Loss Last?

We have covered Postpartum Hair Loss in the past. This is a unique from of hair loss that only occurs following childbirth. However, it’s important to note that you’re not actually losing anymore hairs than usual.

We lose hairs everyday. Well over 100 of them. Pregnancy hormones stop these from falling out naturally, which is why your hair looks and feels thicker during pregnancy. When you have the baby and the hormones get back to normal, all of those extra hairs begin to fall out. In the end, you’re left with hair that is as it should be. In some cases, women will lose more hair following childbirth. This can be a result of hormone imbalances, dietary issues, vitamin deficiencies and stress. However, for the most part it’s nothing to worry about.

In any case, the hair loss typically begins to occur three months after childbirth and is usually over before the baby is one year old.

Does Cymbalta Cause Hair Loss?

Cymbalta, which is the brand name for Duloxetine, is a drug that is used to treat depressive disorders, anxiety disorders and fibromyalgia, among other things. It can cause increased levels of serotonin and reduced levels of sodium, both of which can trigger a long list of relatively common side effects.

Hair loss is not actually listed as a minor, major common or uncommon Cymbalta side effect. However, we’re often asked whether to not Cymbalta causes hair loss and it’s a problem we have seen asked on many forums. For whatever reason, it seems that a minority of people are experiencing this issue with Cymbalta.

So yes, it is likely that it does cause hair loss, but if so, it is very rare. Typically, “uncommon” and “rare” side effects on drug leaflets refer to something that may happen to only 1 in 1,000 or 1 in 10,000 people. It is not likely that hair loss is a rarer side effect, but rather that it’s one that is simply “uncommon” and rarely gets reported. After all, short-term users are unlikely to notice hair loss if it’s minor, whereas older users may think it’s not related and users already experiencing baldness won’t be affected.

But even if that is the case, it’s still not likely to affect you. You shouldn’t avoid taking a drug just because there is such a slim chance of a side effect. If you have started the drug and are worried it’s causing hair loss, speak to your doctor. Do not simply stop taking it without consulting them first.

Does Topamax Cause Hair Loss?

Does Topamax Cause Hair Loss?

If you search for “Does Topamax Cause Hair Loss?” or similar terms in Google, you’ll find a long list of people suffering from this condition. So much so that it seems relatively common. That’s not the case. it’s still a somewhat uncommon side effect, but the sheer number of users means that there are many people suffering from this side effect.

Simply put, Topamax can cause hair loss. However, many people who have suffered Topamax related hair loss have found hair loss treatments such as the use of hair growth supplements to be effective. You can find plenty of info on such treatments here on Hair Growth Pills.

Hair Loss Due to Medication: Will it Grow Back?

Simply put, yes it will, at least for the most part. If a medication is causing hair loss then it’s probably being triggered by changing hormones; an increase in DHT; an imbalance; or by a chemical that is restricting the natural process. If you take that away then the body will be able to return to its normal rhythms.

Of course, that’s not always the case. Sometimes longer term damage may be done, especially if it has been taken for a long time.

What Causes Sudden Hair Loss in Women?

There are a number of causes for sudden hair loss in women. These are discussed at greater length in our articles on Hair Loss in Women and What Causes Hair Loss in Women. They can be hormonal, infection related, medication related or stress related. But there are many variants of each, many potential causes.

Comments are closed.